Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 59, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 11, 2006, 3:25 PM CST for Brown County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2006, 3:25 PM CST (21:25 UTC)
- Expired
- Mar 11, 2006, 3:51 PM CST
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Brown County, IL
The radar
The Lincoln radar (KILX), 130 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 2:22 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 112125 SVRLSX ILC009-112200- /O.NEW.KLSX.SV.W.0059.060311T2125Z-060311T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CST SAT MAR 11 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 400 PM CST * AT 321 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MOUND STATION...OR ABOUT 18 MILES WEST OF RUSHVILLE... AND MOVING NORTHEAST AT 50 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4012 9093 3995 9093 4010 9069 4012 9086 $$ CARNEY
1 follow-up statement
000 WWUS53 KLSX 112151 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CST SAT MAR 11 2006 ILC009-112201- /O.CAN.KLSX.SV.W.0059.000000T0000Z-060311T2200Z/ BROWN IL- 351 PM CST SAT MAR 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROWN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST. LAT...LON 4012 9093 3995 9093 4010 9069 4012 9086 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 11:55 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 11, 11:55 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1155 AM CST SAT MAR 11 2006 .DISCUSSION... BROAD TROF COVERS THE WRN HALF OF THE U.S. WITH FIRST IN A SERIES OF SGFNT SHORT WAVES LIFTING TOWARD OUR AREA. GULF MOISTURE RACING TOWARD MISSOURI AND ILLINOIS WITH DWPTS INCREASING ABOUT A DEGREE A HOUR FROM SOUTHERN MISSOURI THROUGH ARKANSAS AND EASTERN OKLAHOMA. MID LEVEL LAPSE RATES ARE ALREADY 8 DEG PER KM OR HIGHER ACROSS WESTERN MISSOURI AND WITH STG LOW LVL MOISTURE RUNNING NORTH UNDERNEATH THIS AIR WE LOOK FOR STRONG REDEVELOPMENT OF STORMS LATER TODAY ACROSS THE AREA...PROBABLY LASTING INTO THE EVENING AHEAD OF A WEAK COLD FRONT THAT MAKES ITS WAY EAST ACROSS EASTERN MISSOURI THIS EVENING. SPC HAS A SLIGHT RISK FOR THE ENTIRE FORECAST AREA AND MAY UPGRADE IT TO A MODERATE RISK LATER THIS MORNING. THIS SHOULD EVOLVE INTO A DOUBLE-BARRELED EVENT AS ANOTHER S/W RACES NORTHEAST TOMORROW CREATING A NEW DEEPENING SFC LOW THAT FORMS OVR WRN KANSAS SUNDAY MORNING AND MOVES ACROSS NRN MO SUNDAY EVENING. SPC HAS A MODERATE THREAT FOR SEVERE STORMS OVER THE ENTIRE AREA AND WE EXPECT A STRONG TO MAJOR OUTBREAK OF SEVERE WEATHER ACROSS THE AREA SUNDAY AFTERNOON AND EVENING. DIVERGENCE AND STRONG JET OVHD POINT TO A VERY BUSY DAY TOMORROW AND PERHAPS LATER TODAY AS WELL. MEDIA...LAW ENFORCEMENT...SPOTTERS...EMERGENCY MANAGERS...AND OTHER WEATHER RELATED INTERESTS SHOULD KEEP A VERY CLOSE EYE ON WEATHER CONDITIONS THROUGH THE NEXT 48 HOURS. FOR THE EXTDD PD (MON NGT - FRI)...H500 LONGWAVE TROF...IN A TRANSITORY STATE...BGNS THE PD OVR THE CNTRL CONUS WHERE THE /GRAND FINALE/ TO OUR ACTIVE WX PTRN IS IN THE PROCESS OF EXITING. NAM/DGEX SHOW A MUCH MORE SLY SFC LO TRACK VERSUS THE REST OF THE MED RNG MDLS (GFS/ECMWF/CMC)...WHICH HV A MUCH MORE NLY AND MORE PROGRESSIVE TRACK. PREFER THE LATTER...WHERE ONLY A FEW SPKLS OR FLURRIES ARE EXPCD FOR MON NGT. A MORE QUIET MID LVL PTRN THEN TAKES HOLD...AS LONGWAVE TROF SLIDES TO THE ERN CONUS FOR THE REST OF THE WEEK WITH LONGWAVE RDG DOMINATES THE WRN 2/3RDS OF THE CONUS WITH MOSTLY SFC HI PRES IN CONTROL. ONLY INTERRUPTION TO THIS WL BE DURG WED/WED NGT...WHERE A WK SHRTWV WL CLIP MAINLY THE NRN/NERN SXNS OF THE FA. DUE TO THE NWLY MID LVL FLOW PTRN AND DOMINANCE OF CANADIAN HI PRES EXPCD...LOOK FOR TEMPS AOB NORMAL DURG THIS PD...AND GENERALLY DRY FOR MOST LOCNS. PEDIGO/TES && .AVIATION... FOR THE 18Z TAFS...AREA OF LOW STRATUS CLDS OVR THE SRN AND ERN PRTNS OF THE FA SLOLY PUSHING NWD WITH THE LO LVL FLOW...BUT CIGS ARE ALSO GETTING HIR AND CLDS THEMSELVES MORE CUMULIFORM. WL PLAN ON CIGS...WHEN THEY GET TO KSTL/KSUS TAF SITES...ON BEING RIGHT NR THE THREAHOLD OF VFR-MVFR. THIS AREA OF CLDS WL LKLY HANG IN THRU THE EVNG HRS...WITH OCNL LWR CIGS ARND TSRA...WITH APPROACH OF CDFNT LTR TNGT CLRG OUT THESE CLDS SOMEWHAT. FURTHER NW...INTO THE KCOU/KUIN TAF SITES...CU FIELD HAS DVLPD ALG MOISTURE/INSTABILITY AXIS OVR THESE TAF SITES AND IT IS ONLY A MATTER OF TIME BFR CAP IS BROKEN AND TSRA IS INITIATED. AM EXPCG THIS TO OCCUR SOMETIME DURG THE ERY AFTN HRS...WITH COVERAGE EXPANDING INTO LATE AFTN/ERY EVNG BFR PCPN PUSHES OFF TO THE E. WITH PRIOR PCPN...SOME CLRG (BETTER IN THE NWRN FA) AND LGT NE TO E SFC WNDS FM CD FROPA...SHUD SEE SOME FOG DVLP LATE TNGT. UNTIL EVOLUTION OF THINGS BCMS A LTL MORE CLR...HV LEFT LOWEST VSBYS IN AS 3SM FOR NOW. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 11, 11:45 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CST SAT MAR 11 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1145 AM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE AREA...AS A COLD FRONT SLOWLY PUSHES THROUGH. THE PRIMARY THREAT WILL BE LARGE HAIL...WITH THE POTENTIAL FOR GOLF BALL SIZED HAIL OR LARGER. DAMAGING WINDS AND TORNADOES ARE ALSO POSSIBLE...BUT WITH LESSER LIKELIHOODS OF OCCURRENCE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS FOR LATE SUNDAY AFTERNOON AND EVENING AS ANOTHER STRONG UPPER LEVEL SYSTEM CROSSES THROUGH THE AREA LATE SUNDAY AFTERNOON AND EVENING. SUPERCELLS ARE EXPECTED...WITH LARGE HAIL...WIND DAMAGE...AND POSSIBLY TORNADOES. .SPOTTER INFORMATION STATEMENT... THIS WILL BE A VERY ACTIVE WEATHER WEEKEND. SPOTTERS...EMERGENCY MANAGEMENT...LAW ENFORCEMENT...AND OTHER INTERESTS SHOULD KEEP A CLOSE WEATHER WATCH THROUGHOUT THE WEEKEND. WEATHER WILL TEND TO DEVELOP RAPIDLY...AND QUICK ACTION MAY BE NECESSARY. STAY TUNED FOR LATEST STATEMENTS...WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. TES
In the hours before
Local storm report, Mar 11, 9:33 AM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 AM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL OATES 37.57N 91.05W
03/11/2006 E0.88 INCH REYNOLDS MO CO-OP OBSERVER
&&
KSSpecial weather statement, Mar 11, 1:58 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 158 PM CST SAT MAR 11 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-112200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER... COLUMBIA...EDWARDSVILLE...FARMINGTON...HANNIBAL... JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY...SALEM... ST CHARLES...ST LOUIS...UNION...VANDALIA 158 PM CST SAT MAR 11 2006 WEATHER CONDITIONS ACROSS THE REGION ARE BECOMING VERY FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER DURING THE AFTERNOON...AND ONCE THE STORMS FORM THEY WILL PERSIST INTO THE EVENING. LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL BE POSSIBLE. AND...IT APPEARS THAT MORE SEVERE WEATHER MAY THREATEN THE REGION ON SUNDAY. DUE TO THE SERIOUSNESS OF THIS THREAT...WE ARE ASKING PUBLIC AND COMMERCIAL RADIO AND TV STATIONS TO BROADCAST THE FOLLOWING SAFETY RULES. FOR MANY PEOPLE...THIS MESSAGE WILL BE AN IMPORTANT REMINDER OF WHAT TO DO IF A TORNADO OR SEVERE WEATHER THREATENS THEIR AREA. THE KEY TO TORNADO SURVIVAL IS TO BE PREPARED TAKE IMMEDIATE ACTION WHEN A WARNING IS ISSUED OR WHEN YOU FEEL THREATENED. REMEMBER...THE ACTIONS YOU TAKE DURING A TORNADO EVENT MAY SAVE YOUR LIFE AND THE LIVES OF THOSE YOU ARE RESPONSIBLE FOR. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WHICH CAN PRODUCE TORNADOES IN AND CLOSE TO THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED OF THE LATEST WEATHER INFORMATION. THESE STORMS CAN DEVELOP RAPIDLY SO THERE MAY BE OCCASIONS WHEN ADVANCE WARNING IS NOT POSSIBLE. A TORNADO WARNING MEANS A TORNADO HAS BEEN SPOTTED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OR NEAR THE TORNADO...TAKE IMMEDIATE ACTIONS TO PROTECT LIFE AND PROPERTY. FOLLOW THESE SAFETY RULES: 1) IN OPEN COUNTRY...FIND A DITCH...CULVERT OR OTHER LOW AREA AND LAY DOWN FLAT. COVER YOUR HEAD WITH YOUR HANDS FOR PROTECTION. 2) IN HOMES OR SMALL BUILDINGS...GO TO THE BASEMENT OR TO A SMALL ALL-INTERIOR ROOM ON THE LOWEST FLOOR LIKE A HALL OR BATHROOM CLOSET. USE HEAVY FURNITURE FOR SHELTER OR COVER YOURSELF WITH A MATTRESS OR BLANKET. 3) IN MOBILE HOMES OR VEHICLES...ABANDON IT AND GO TO A SUBSTANTIAL STRUCTURE OR PLACE OF SAFETY. NEVER TRY AND OUT RUN A TORNADO BY AUTOMOBILE. 4) IN SCHOOLS...HOSPITALS...FACTORIES OR SHOPPING CENTERS...GO TO DESIGNATED SHELTER AREAS. INTERIOR HALLS ON THE LOWEST LEVELS ARE USUALLY THE BEST. STAY AWAY FROM GYMNASIUMS OR AUDITORIUMS. AVOID ALL OUTSIDE WALLS AND WINDOWS. TRUETT
Local storm report, Mar 11, 3:12 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL LIBERTY 39.88N 91.11W
03/11/2006 M0.75 INCH ADAMS IL TRAINED SPOTTER
&&
FGLocal storm report, Mar 11, 3:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL COLUMBIA 38.46N 90.23W
03/11/2006 E1.00 INCH MONROE IL PUBLIC
&&
FGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:26 AM CST | Severe Thunderstorm Warning | LSX | Randolph | 64 min |
| Mar 11, 3:29 AM CST | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair | 28 min |
| Mar 11, 3:50 AM CST | Severe Thunderstorm Warning | LSX | Washington | 40 min |
| Mar 11, 2:56 PM CST | Severe Thunderstorm Warning | LSX | Adams | 42 min |
| Mar 11, 3:50 PM CST | Severe Thunderstorm Warning | LSX | Adams | 40 min |
| Mar 11, 3:56 PM CST | Severe Thunderstorm Warning | LSX | Pike | 34 min |
| Mar 11, 4:16 PM CST | Severe Thunderstorm Warning | LSX | Brown | 29 min |
| Mar 11, 4:34 PM CST | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 41 min |
| Mar 11, 5:05 PM CST | Severe Thunderstorm Warning | LSX | Pike | 25 min |
| Mar 11, 5:12 PM CST | Severe Thunderstorm Warning | LSX | Adams | 32 min |
| Mar 11, 5:13 PM CST | Tornado Warning | LSX | Pike | 32 min |
| Mar 11, 5:16 PM CST | Severe Thunderstorm Warning | LSX | Brown | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.